Alert archive / Indiana / Frost Advisories in 2018

Frost Advisory 2, NWS Indianapolis, IN

October 15, 201839 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Oct 15, 2018, 3:03 AM EDT for 39 counties in Indiana. It took effect at Oct 16, 2018, 5:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2018, 3:03 AM EDT (07:03 UTC)
In effect from
Oct 16, 2018, 5:00 AM EDT
Expired
Oct 16, 2018, 9:00 AM EDT
In force
4 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

753 
WWUS73 KIND 150703
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
303 AM EDT Mon Oct 15 2018


INZ021-028>031-035>049-051>057-060>065-067>072-151515-
/O.NEW.KIND.FR.Y.0002.181016T0900Z-181016T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, 
and Seymour
303 AM EDT Mon Oct 15 2018

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY...

The National Weather Service in Indianapolis has issued a Frost
Advisory, which is in effect from 5 AM to 9 AM EDT Tuesday. 

* TEMPERATURE...Temperatures will fall to the lower and middle
  30s.

* IMPACTS...Areas of frost could damage or kill sensitive 
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
5 follow-up statements
350 
WWUS73 KIND 151353
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
953 AM EDT Mon Oct 15 2018

...Frost Advisory Remains in Effect from 5 AM to 9 AM EDT Tuesday...

INZ021-028>031-035>049-051>057-060>065-067>072-152200-
/O.CON.KIND.FR.Y.0002.181016T0900Z-181016T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, 
and Seymour
953 AM EDT Mon Oct 15 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURE...Temperatures will fall to the lower and middle 
  30s. 

* IMPACTS...Areas of frost could damage or kill sensitive 
  vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
351 
WWUS73 KIND 151856
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
256 PM EDT Mon Oct 15 2018

INZ021-028>031-035>049-051>057-160300-
/O.UPG.KIND.FR.Y.0002.181016T0900Z-181016T1300Z/
/O.NEW.KIND.FZ.W.0005.181016T0900Z-181016T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
and Shelbyville
256 PM EDT Mon Oct 15 2018

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY...

The National Weather Service in Indianapolis has issued a Freeze
Warning, which is in effect from 5 AM to 9 AM EDT Tuesday. The
Frost Advisory is no longer in effect. 

* TEMPERATURE...Temperatures will fall to the lower 30s. 

* IMPACTS...Sensitive vegetation will be damaged or killed by the
  cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

INZ060>065-067>072-160300-
/O.CON.KIND.FR.Y.0002.181016T0900Z-181016T1300Z/
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Bloomington, Columbus, Vincennes, 
Bedford, and Seymour
256 PM EDT Mon Oct 15 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURE...Temperatures will fall to the lower and middle 
  30s. 

* IMPACTS...Frost could damage or kill sensitive vegetation.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

50
848 
WWUS73 KIND 160043
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
843 PM EDT Mon Oct 15 2018


INZ021-028>031-035>049-051>057-161000-
/O.CON.KIND.FZ.W.0005.181016T0900Z-181016T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
and Shelbyville
843 PM EDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURE...Temperatures will fall to the lower 30s.

* IMPACTS...Sensitive vegetation will be damaged or killed by 
  the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

INZ060>065-067>072-161000-
/O.CON.KIND.FR.Y.0002.181016T0900Z-181016T1300Z/
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Bloomington, Columbus, Vincennes, 
Bedford, and Seymour
843 PM EDT Mon Oct 15 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURE...Temperatures will fall to the lower and middle 
  30s. 

* IMPACTS...Frost could damage or kill sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
614 
WWUS73 KIND 160712
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
312 AM EDT Tue Oct 16 2018


INZ021-028>031-035>049-051>057-161300-
/O.CON.KIND.FZ.W.0005.181016T0900Z-181016T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
and Shelbyville
312 AM EDT Tue Oct 16 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE...Temperatures will fall to the upper 20s and lower
  30s in between 5 and 9 am.

* IMPACTS...Sensitive vegetation will be damaged or killed by 
  the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

INZ060>065-067>072-161300-
/O.CON.KIND.FR.Y.0002.181016T0900Z-181016T1300Z/
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Bloomington, Columbus, Vincennes, 
Bedford, and Seymour
312 AM EDT Tue Oct 16 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE...Temperatures will fall to the lower and middle 30s
  in between 5 and 9 am. 

* IMPACTS...Frost could damage or kill sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
576 
WWUS73 KIND 161307
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
907 AM EDT Tue Oct 16 2018

...Freeze Warning and Frost Advisory have expired...

INZ021-028>031-035>049-051>057-161415-
/O.EXP.KIND.FZ.W.0005.000000T0000Z-181016T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
and Shelbyville
907 AM EDT Tue Oct 16 2018

...FREEZE WARNING HAS EXPIRED...



$$

INZ060>065-067>072-161415-
/O.EXP.KIND.FR.Y.0002.000000T0000Z-181016T1300Z/
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Bloomington, Columbus, Vincennes, 
Bedford, and Seymour
907 AM EDT Tue Oct 16 2018

...FROST ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 15, 2:50 AM EDT, 13 minutes earlier.

Area forecast discussion, Oct 15, 2:50 AM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
250 AM EDT Mon Oct 15 2018

.UPDATE...The SYNOPSIS...NEAR TERM AND SHORT TERM sections have been
updated below.

&&

.SYNOPSIS...
Issued at 250 AM EDT Mon Oct 15 2018

High pressure will build in behind a departing cold front. This will
allow for the rain showers to end from northwest to southeast late
this morning. The next chance of rain will not be until Friday and
Friday night as another frontal system moves through.

Temperatures will remain below normal with highs only in the 50s.
Overnight lows will approach freezing tonight and Wednesday night.
Early morning frost is possible at times, especially tonight and
Wednesday night.

&&

.NEAR TERM /Rest of Tonight and Today/...
Issued at 250 AM EDT Mon Oct 15 2018

Radar mosaic was showing showers moving in from southeastern
Missouri and east central Illinois. A cold front was dropping
southeast across the area, and the upper pattern featured fast
southwest flow aloft, an upper low over northern Minnesota and a
trough extending southwest from the low across the northern Plains
and Rockies.

Models in good agreement the front will be southeast of central
Indiana before daybreak. The High Resolution Rapid Refresh and other
models suggest the rain showers will be ending from northwest to
southeast this morning into Midday. Patchy fog will also continue
cause visibility issues, mainly near and south of Interstate 70
through mid morning. Blend PoPs look good with likely over the far
southern counties tapering to slight chance for the far northwestern
ones. Should see some afternoon sunshine over the northwestern half
as the front continues to move away.

Cold air advection should put a lid on temperatures this afternoon
despite some breaks in the clouds. The blend looks to handle this ok
with highs in the upper 40s to the middle 50s.

&&

.SHORT TERM /Tonight through Wednesday night/...
Issued at 250 AM EDT Mon Oct 15 2018

The cold will be the main theme through the short term as surface
high pressure gradually builds in from the west.

Model time sections and layered rh progs suggest there will be a
good degree of clearing tonight from northwest to southeast. In
addition, winds will drop off to 5 mph or less overnight. This
should allow strong radiational cooling and temperatures to fall to
near or below freezing toward daybreak per the blend. High
confidence there will be widespread frost and thus will issue a
Frost Advisory from 5 to 9 AM Tuesday.

There is another threat for a freeze and widespread frost Wednesday
night as a dry re-enforcing front moves through as the high settles
over the Ohio Valley allowing for ideal radiational cooling.
Otherwise, look for little cloud cover and below normal highs in the
lower and middle 50s per the blend.

&&

.LONG TERM /Thursday through Sunday/...

Issued at 245 AM EDT Mon Oct 15 2018

Mainly Dry and cool weather is expected this period...except for
Friday.

ECMWF shows moderate ridging in place aloft over Indiana on
Thursday as Surface High pressure firmly in place over the Ohio
Valley. This should lead to a continuation of the dry weather
through the middle of the week. On Friday the ECMWF suggests a
short wave and associated cold front pushing toward the Ohio
Valley from the northern plains. Strong Dynamics and decent
moisture should be able to generate...at minimum...light precip
amounts on Friday and Friday night as these features pass. Have
kept forecast builder pops at those spots.

The ECMWF then suggests troughing along along with broad cyclonic
flow in place across the area on Saturday. For now have kept
Saturday dry as a lack of moisture will cause problems for precip
development. Caveat here is that cyclonic flow and upper flow
could lead to some instability showers. Stay Tuned. High pressure
and ridging aloft arrives on Sunday. Trended toward dry weather at
that time.

&&

.AVIATION (Discussion for the 150600Z TAF Issuance)...
Issued at 1138 PM EDT Sun Oct 14 2018

Poor flying conditions expected into Monday morning, then a gradual
improvement to VFR through the day.

IFR conditions should continue at all but KLAF overnight. KLAF
should just dip into MVFR. Conditions will gradually improve to VFR
during the daylight hours Monday as drier air moves in behind a
front.

Fog will continue for KIND/KBMG overnight, with perhaps KHUF seeing
some fog as well. Overnight some patchy light rain will move in and
will persist into Monday morning.

Winds will be variable overnight, but become northwest on Monday and
increase to 10-15kt.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....Puma
AVIATION...50
Hazardous weather outlook, Oct 14, 10:21 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
1021 PM EDT Sun Oct 14 2018

INZ043>049-051>057-060>065-067>072-160230-
Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-
Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Indianapolis, Terre Haute, Shelbyville,
Bloomington, Columbus, Vincennes, Bedford, and Seymour
1021 PM EDT Sun Oct 14 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Patchy fog.

Hazards: Reduced visibility.

Timing: Through the night.

Discussion: Patchy fog will reduce visibility tonight. Use caution if
traveling. An upper air disturbance and cold front will move into
the area later tonight. This will result in chances for rain at
times.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Outlook: No hazardous weather is expected at this time.

Discussion: A departing cold front will result in chances for rain
Monday morning. Another disturbance may bring chances for rain
towards the end of the week.

Freezing temperatures are possible Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ021-028>031-035>042-160230-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, and Muncie
1021 PM EDT Sun Oct 14 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: No hazardous weather is expected at this time.

Discussion: An upper air disturbance and cold front will move into
the area later tonight. This will result in chances for rain at
times.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Outlook: No hazardous weather is expected at this time.

Discussion: A departing cold front will result in chances for rain
Monday morning. Another disturbance may bring chances for rain
towards the end of the week.

Freezing temperatures are possible Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 2:56 PM EDTFreeze WarningINDBoone, Carroll, Clay, Clinton, Delaware, Fountain and 21 more18 hr

Nearby

Frost Advisories in Indiana, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.